Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Louisville, KY

January 17, 20127 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 17, 2012, 11:24 AM CST for 7 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 17, 2012, 11:24 AM CST (17:24 UTC)
Expired
Jan 17, 2012, 12:00 PM CST
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grayson County, KY, Green County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Nelson County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS53 KLMK 171724
SVRLMK
KYC085-087-093-099-123-179-217-171800-
/O.NEW.KLMK.SV.W.0017.120117T1724Z-120117T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 AM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL NOON CST/100 PM EST/

* AT 1122 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPIKE...MOVING EAST AT 55
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RIDERS MILL AND LONE STAR...
  VENTO AND HIGH HICKORY...
  MAGNOLIA AND HAMMONVILLE...
  MOUNT SHERMAN AND BUFFALO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3732 8615 3734 8616 3733 8617 3734 8619
      3733 8620 3751 8618 3758 8551 3756 8552
      3755 8551 3731 8552
TIME...MOT...LOC 1723Z 265DEG 52KT 3742 8609
WIND...HAIL 60MPH 0.75IN

$$

MP
3 follow-up statements
325 
WWUS53 KLMK 171739
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 PM EST TUE JAN 17 2012

KYC085-171749-
/O.CAN.KLMK.SV.W.0017.000000T0000Z-120117T1800Z/
GRAYSON KY-
1139 AM CST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3732 8606 3739 8605 3739 8602 3741 8604
      3752 8603 3758 8551 3756 8552 3755 8551
      3731 8552
TIME...MOT...LOC 1739Z 265DEG 47KT 3744 8583

$$

KYC087-093-099-123-179-217-171800-
/O.CON.KLMK.SV.W.0017.000000T0000Z-120117T1800Z/
LARUE KY-NELSON KY-TAYLOR KY-GREEN KY-HARDIN KY-HART KY-
1139 AM CST TUE JAN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST/100
PM EST/ FOR NORTHERN HART...SOUTHERN HARDIN...NORTHWESTERN GREEN...
NORTHWESTERN TAYLOR...SOUTHWESTERN NELSON AND SOUTHERN LARUE
COUNTIES...

AT 1135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VENTO...MOVING EAST AT
55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MAGNOLIA AND BUFFALO...
  MOUNT SHERMAN AND WARDS...
  HIBERNIA AND BADGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3732 8606 3739 8605 3739 8602 3741 8604
      3752 8603 3758 8551 3756 8552 3755 8551
      3731 8552
TIME...MOT...LOC 1739Z 265DEG 47KT 3744 8583
WIND...HAIL 60MPH 0.75IN

$$

MP
025 
WWUS53 KLMK 171745
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM EST TUE JAN 17 2012

KYC093-171755-
/O.CAN.KLMK.SV.W.0017.000000T0000Z-120117T1800Z/
HARDIN KY-
1245 PM EST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3732 8589 3754 8587 3758 8551 3756 8552
      3755 8551 3731 8552
TIME...MOT...LOC 1745Z 265DEG 47KT 3744 8573

$$

KYC087-099-123-179-217-171800-
/O.CON.KLMK.SV.W.0017.000000T0000Z-120117T1800Z/
LARUE KY-NELSON KY-TAYLOR KY-GREEN KY-HART KY-
1245 PM EST TUE JAN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM
EST/NOON CST/ FOR NORTHEASTERN HART...NORTHWESTERN GREEN...
NORTHWESTERN TAYLOR...SOUTHWESTERN NELSON AND SOUTHERN LARUE
COUNTIES...

AT 1245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGH HICKORY...MOVING
EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MOUNT SHERMAN AND WARDS...
  BADGER AND HIBERNIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3732 8589 3754 8587 3758 8551 3756 8552
      3755 8551 3731 8552
TIME...MOT...LOC 1745Z 265DEG 47KT 3744 8573
WIND...HAIL 60MPH 0.75IN

$$

MP
894 
WWUS53 KLMK 171800
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EST TUE JAN 17 2012

KYC087-099-123-179-217-171809-
/O.EXP.KLMK.SV.W.0017.000000T0000Z-120117T1800Z/
LARUE KY-NELSON KY-TAYLOR KY-GREEN KY-HART KY-
100 PM EST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART...
NORTHWESTERN GREEN...NORTHWESTERN TAYLOR...SOUTHWESTERN NELSON AND
SOUTHERN LARUE COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING AND GUSTY 
WINDS UP TO 50 MPH.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3732 8589 3754 8587 3758 8551 3756 8552
      3755 8551 3731 8552
TIME...MOT...LOC 1759Z 265DEG 47KT 3745 8550

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 11:08 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 17, 11:08 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EST TUE JAN 17 2012

...Mesoscale Update...

Intense NE-SW oriented squall line continues to push into central
Kentucky this afternoon.  The line is currently along and just south
of the Ohio River from near Covington southwestward to near
Hopkinisville.  Overall, the structure of the line has weakened a
bit in the last few volume scans.  However, strong winds are still
occurring within the line and several warnings continue in
Kentucky.  Activity will be spreading into the Lexington Metro and
Bowling Green areas within the hour.  While the upper level
dynamical support continues to lift out, more surface based
instability has been pooling across southern KY, enhancing the
storms a bit downstate.

Feel that best chances of severe will exist this afternoon primarily
across Kentucky in areas south of I-64 and in areas along and east
of I-65.  In this area, damaging winds in excess of 60 MPH will be
the primary severe weather threat.  In addition, proximity soundings
still show some low-level wind shear which may promote the
development of isolated squall line tornadoes embedded within the
main line.

&&

.Short Term (Today - Tonight)...

Elongated surface low extends from south-central Missouri into
central Illinois, with strong SSW low-level flow over the Ohio
Valley. The air mass being advected in is unseasonably mild, but so
far not exceedingly moist, which has somewhat limited the
development of precip south of the Ohio River. Strong low-level jet
(60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the
boundary layer as well as we expected, with 2000 ft winds holding
around 45 kt.

Showers that tried to expand south and east into central Kentucky
are now largely confined to Indiana, but METARs did show peak winds
near 40 mph at SDF and FFT at or just before the onset of precip
earlier. Expect more gusty showers, and perhaps a few thunderstorms,
through the pre-dawn hours, mainly in Indiana but possibly as far
south and east as the Bluegrass Parkway. Not expecting severe wind
gusts, but with the screaming low-level jet, any shower or
thunderstorm could briefly mix down strong wind gusts in the 40-50
mph range.

Still on track for an early afternoon frontal passage, but the
precip chances should actually drop off to a low-end likely a few
hours before that, as the low-level jet is shunted south and east of
the forecast area. Thunder potential will exit with the low-level
jet around midday.

Temps will remain near current readings, mainly in the mid-50s,
through late morning in Indiana, and early/mid-afternoon in
Kentucky. Once the front moves through, expect temperatures to
rapidly fall through the 40s, and into the 30s by early evening.

As usual this begs the question of snow potential with the exiting
precip shield. NAM takes the precip out of central Kentucky too
quickly to change over, but the GFS is a little slower. Forecast
soundings only show a very shallow layer near saturation at -10C,
and time-height X-sections actually show downward motion. Therefore,
we will be hard pressed to see any changeover except in the I-75
corridor early this evening. Even then it looks more like a mix, if
anything, so we will carry a chance of rain or snow showers. Surface
temps still above freezing so little or no impact is expected.

.Long Term (Wednesday night through Monday)...

The early portion of the extended, late Wednesday through Sunday,
will feature a fast progressive zonal jet that will basically bisect
the CONUS from west to east. Bitterly cold arctic air across Canada
will spill south of the Canadian border and bring cold temperatures
to the northern states. Unseasonably mild temperatures will stretch
across our southern states from New Mexico across the Gulf States
through the Carolinas. A baroclinic zone will become established
across the Lower Ohio Valley with a sharp contrast in temperatures
from north to south, making our temperature forecast Thursday
through Saturday tricky.

Temperatures will start off cold Wednesday as high pressure builds
over the Commonwealth. Under mostly clear to partly cloudy skies,
light north winds will diminish during the afternoon before becoming
light southerly by Thursday morning. Despite highs only in the upper
30s to around 40, sun and light winds will make Wednesday seem
warmer.

A potent low pressure system will move across the western Great
Lakes early Thursday. Arctic high pressure will quickly build across
the Upper Midwest by afternoon. A cold front will move south of the
Ohio River late in the day. However, the bulk of the really bitterly
cold air will stay to the north, with the Commonwealth receiving
just a glancing blow from this shallow arctic airmass. Some light
snow showers or flurries may just graze our northern counties across
the Bluegrass and southern Indiana Thursday afternoon. Thursday's
highs may show a wide range from north to south on Thursday, and
possibly Friday's as well, varying from the upper 30s north to near
50 across the south. Both the GFS and latest ECMWF show a weak
trough crossing the region early Saturday. Light rain is likely
Saturday, with again, cold air likely remaining to the north.

Sunday and Monday...

Jet stream energy will move east into the central Rockies Sunday and
this will lead to a broad ridge developing across the southern
states. Light southwest flow will likely lead to several very mild
days early next week. Highs Sunday and Monday will rise well into
the 50s. The GFS hints at a significant cyclone developing across
the southern plains next Monday. This system will bring increasing
moisture and potentially two wet days Monday and Tuesday.

&&

.Aviation (12Z TAF Issuance)...

Strong SSW flow continues in the low levels, but the LLJ remains
weaker than anticipated. VAD Wind Profiles from KLVX and surrounding
88-Ds would indicate 2000 ft winds near 45 kt, with just enough of a
directional difference to have a marginal LLWS impact. By
mid-morning the low-level jet will be shunted off to our east, and
cooling from the top down will start to mix the jet out through the
boundary layer. Therefore LLWS will only be included in the
initialization. Wind gusts near or above 25 kt will be fairly
commonplace. Could see 30-35 kt gusts in or just ahead of any
convective elements, but given the difficulty in pinning down
location or timing, the TAFs will not be that bullish.

Ceilings are VFR with the exception of BWG which has just gone MVFR.
Will remain close to that threshold for the next couple of hours.
A smattering of quick-moving showers merits initializing with VCSH,
with a more organized line working its way in from the west by
mid-morning. Not as much lightning as in the convection farther
north, so the low probability for thunder will continue to be
covered with CB wording. Based on METARs over SW Indiana and western
Kentucky, expect ceilings to go MVFR but remain above fuel-alternate
threshold.

Front goes through SDF and BWG 18-19Z, and LEX by 21Z. Sharply colder
air in the lowest 3000 ft will provide a very well-mixed boundary
layer, and gusts could easily exceed 30 kt, especially in SDF and
LEX. MVFR ceilings will improve to VFR after sunset, and gusty winds
should abate.  SDF will carry the strongest winds through the night,
holding up near or above 15 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........RAS
Hazardous weather outlook, Jan 17, 10:37 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EST TUE JAN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1137 AM EST TUE JAN 17 2012 /1037 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
AFTERNOON.  SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE HIGHEST
THREAT FOR SEVERE WEATHER BEING CONFINED TO AREAS ALONG AND EAST OF
I-65 IN KENTUCKY.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...BUT ISOLATED TORNADOES WITHIN THE SQUALL LINE WILL ALSO BE
POSSIBLE.

AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO
APPROACH 40 MPH THIS AFTERNOON FOLLOWED BY MUCH COOLER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON.

MJ

In the hours before

Local storm report, Jan 17, 10:54 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            TREE UPROOTED AT ZORN AVE AND RIVER ROAD.

&&

EVENT NUMBER LMK1200039

CMC
Local storm report, Jan 17, 10:58 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     2 N ST. MATTHEWS        38.28N  85.64W
01/17/2012                   JEFFERSON          KY   PUBLIC

            TWITTER REPORT OF POWER LINES DOWN AT WATTERSON AND
            BROWNSBORO RD.

&&

EVENT NUMBER LMK1200040

RJS
Local storm report, Jan 17, 11:05 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     3 SSE PROSPECT          38.31N  85.58W
01/17/2012                   JEFFERSON          KY   COUNTY OFFICIAL

            HURSTBOURNE AND BROWNSBORO RD HWY 22 IMPASSABLE DUE TO
            TREES DOWN. REPORT RELAYED VIA METROSAFE.

&&

EVENT NUMBER LMK1200041

RJS
Special weather statement, Jan 17, 11:06 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST TUE JAN 17 2012

KYZ027-028-053-061-063-171730-
BUTLER-GRAYSON-HARDIN-HART-LARUE-
1106 AM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1203 PM EST/1103 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF ELIZABETHTOWN TO 9 MILES NORTH OF MORGANTOWN...AND
MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  HODGENVILLE...
  WINDYVILLE AND TONIEVILLE...
  SPURRIER AND SNAP...
  WHEELERS MILL AND RIDERS MILL...
  WAX AND PINE SPRINGS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 71 AND 86.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8600 3760 8559 3759 8561 3757 8560
      3754 8563 3753 8558 3754 8555 3756 8555
      3755 8551 3731 8603 3732 8615 3734 8619
      3733 8620 3733 8629 3734 8669
TIME...MOT...LOC 1706Z 270DEG 52KT 3762 8593 3735 8657

AMS
Special weather statement, Jan 17, 11:14 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EST TUE JAN 17 2012

KYZ036-040>042-049-171745-
BOURBON-CLARK-FAYETTE-SCOTT-WOODFORD-
1214 PM EST TUE JAN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 1212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VERSAILLES  THIS STORM WAS NEARLY
STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  FAYWOOD AND BONITA...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
108 AND 130.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3795 8408 3799 8461 3800 8466 3799 8467
      3800 8484 3805 8485 3806 8482 3807 8484
      3818 8476 3819 8471 3824 8471 3829 8467
      3830 8444 3828 8443 3828 8437 3831 8430
      3831 8414 3829 8412
TIME...MOT...LOC 1714Z 180DEG 0KT 3807 8465

EER
Special weather statement, Jan 17, 11:16 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM EST TUE JAN 17 2012

KYZ061-070-071-171745-
BUTLER-LOGAN-WARREN-
1116 AM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
ELKTON TO 26 MILES WEST OF GUTHRIE...AND MOVING EAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  BEECHLAND AND LOST CITY...
  ANDERSON AND CROSSROAD...
  DAVIS CROSSROADS AND WHIPPOORWILL...
  RICHELIEU AND SHARER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3686 8707
      3706 8706 3705 8650 3664 8705
TIME...MOT...LOC 1716Z 270DEG 46KT 3700 8705 3663 8757

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:14 AM CSTSevere Thunderstorm WarningLMKMeade31 min
Jan 17, 9:27 AM CSTTornado WarningLMKHancock43 days
Jan 17, 9:34 AM CSTSevere Thunderstorm WarningLMKTrimble26 min
Jan 17, 9:43 AM CSTSevere Thunderstorm WarningLMKMeade17 min
Jan 17, 9:50 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock25 min
Jan 17, 9:54 AM CSTTornado WarningLMKJefferson, Oldham36 min
Jan 17, 9:57 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade18 min
Jan 17, 10:00 AM CSTSpecial Weather StatementLMKJefferson30 min
Jan 17, 10:02 AM CSTSpecial Weather StatementLMKTrimble28 min
Jan 17, 10:07 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson23 min
Jan 17, 10:11 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio19 min
Jan 17, 10:19 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade26 min
Jan 17, 10:20 AM CSTTornado WarningLMKJefferson, Shelby, Spencer25 min
Jan 17, 10:23 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Spencer37 min
Jan 17, 10:25 AM CSTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble35 min
Jan 17, 10:29 AM CSTTornado WarningLMKBreckinridge, Grayson, Hardin16 min
Jan 17, 10:42 AM CSTSevere Thunderstorm WarningLMKShelby, Spencer18 min
Jan 17, 10:44 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Larue, Meade, Nelson31 min
Jan 17, 10:52 AM CSTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more23 min
Jan 17, 11:06 AM CSTSpecial Weather StatementLMKGrayson, Larue24 min
Jan 17, 11:07 AM CSTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington23 min
Jan 17, 11:14 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Scott, Woodford31 min
Jan 17, 11:16 AM CSTSpecial Weather StatementLMKLogan29 min
Jan 17, 11:27 AM CSTTornado WarningLMKGrayson, Green, Hardin, Hart, Larue33 min
Jan 17, 11:28 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Warren17 min
Jan 17, 11:39 AM CSTSpecial Weather StatementLMKEdmonson, Hart36 min
Jan 17, 11:46 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren29 min
Jan 17, 11:48 AM CSTSpecial Weather StatementLMKSimpson27 min
Jan 17, 11:50 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Nicholas25 min
Jan 17, 11:56 AM CSTTornado WarningLMKWarren19 min
Jan 17, 12:10 PM CSTSpecial Weather StatementLMKCasey, Green, Taylor35 min
Jan 17, 12:12 PM CSTSpecial Weather StatementLMKAllen, Barren, Metcalfe, Simpson33 min
Jan 17, 12:14 PM CSTSpecial Weather StatementLMKMadison31 min
Jan 17, 12:14 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson16 min
Jan 17, 12:16 PM CSTSpecial Weather StatementLMKGarrard44 min
Jan 17, 12:20 PM CSTTornado WarningLMKAllen, Simpson25 min
Jan 17, 12:25 PM CSTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison35 min
Jan 17, 12:26 PM CSTSevere Thunderstorm WarningLMKClark, Madison19 min
Jan 17, 12:30 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Green, Hart, Marion, Taylor30 min
Jan 17, 12:43 PM CSTTornado WarningLMKAllen, Barren, Monroe32 min
Jan 17, 12:52 PM CSTSevere Thunderstorm WarningLMKCasey, Lincoln23 min
Jan 17, 12:59 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor31 min
Jan 17, 1:13 PM CSTTornado WarningLMKCumberland, Monroe13 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.